MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICMO 12.6
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.H11- manufacturer narrative: secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.There was no damage reported to have been noticed during the inspection required by the dfu prior to use and preparation, which suggests a product deficiency did not contribute to the reported difficulties.Claim# (b)(4).
 
Event or Problem Description
The facility representative reported during an implantable collamer lens (icl) implantation procedure, the lens tore during loading.Reportedly "inserted with a tear in the central optic".The lens was implanted.There was no patient injury.The lens was explanted.A replacement lens of the same parameters was implanted and the problem was resolved.Attempts to obtain additional information have not been successful.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Corrected data: b5- the facility representative reported during an implantable collamer lens (icl) implantation procedure, the lens tore during loading.Reportedly "inserted with a tear in the central optic".There was no patient injury.The lens was implanted, removed and replaced with a lens of the same parameters and the problem was resolved.H6- health effect - impact code (f): 4627 should be remove and 2199 should be added.H6- medical device problem code (a): 2993 should be removed and 3189 should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key20127297
Report Number2023826-2024-03685
Device Sequence Number15319048
Product Code MTA
UDI-Device Identifier00840311302123
UDI-Public00840311302123
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVICMO 12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer11/03/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date11/03/2024
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: UNK: LOT# UNK; FOAM TIP PLUNGER (FTP), LOT# UNK; LIOLI, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown